Degrees of Categoricity for Prime and Homogeneous Models

  • Nikolay BazhenovEmail author
  • Margarita Marchuk
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10936)


We study effective categoricity for homogeneous and prime models of a complete theory. For a computable structure \(\mathcal {S}\), the degree of categoricity of \(\mathcal {S}\) is the least Turing degree which can compute isomorphisms among arbitrary computable copies of \(\mathcal {S}\). We build new examples of degrees of categoricity for homogeneous models and for prime Heyting algebras, i.e. prime models of a complete extension of the theory of Heyting algebras. We show that \(\mathbf {0}^{(\omega +1)}\) is the degree of categoricity for a homogeneous model. We prove that any Turing degree which is d.c.e. in and above \(\mathbf {0}^{(n)}\), where \(3 \le n <\omega \), is the degree of categoricity for a prime Heyting algebra.


Computable categoricity Categoricity spectrum Degree of categoricity Computable structure Autostability spectrum Homogeneous model Prime model Heyting algebra 


  1. 1.
    Anderson, B.A., Csima, B.F.: Degrees that are not degrees of categoricity. Notre Dame J. Form. Log. 57(3), 389–398 (2016). Scholar
  2. 2.
    Ash, C.J.: Recursive labelling systems and stability of recursive structures in hyperarithmetical degrees. Trans. Am. Math. Soc. 298(2), 497–514 (1986). Scholar
  3. 3.
    Ash, C.J., Knight, J.F.: Pairs of recursive structures. Ann. Pure Appl. Log. 46(3), 211–234 (1990). Scholar
  4. 4.
    Ash, C.J., Knight, J.F.: Computable Structures and the Hyperarithmetical Hierarchy. Studies in Logic and the Foundations of Mathematics, vol. 144. Elsevier Science B.V., Amsterdam (2000)zbMATHGoogle Scholar
  5. 5.
    Bazhenov, N.: Autostability spectra for decidable structures. Math. Struct. Comput. Sci. 28(3), 392–411 (2018). Scholar
  6. 6.
    Bazhenov, N.A.: Degrees of autostability for linear orders and linearly ordered abelian groups. Algebra Log. 55(4), 257–273 (2016). Scholar
  7. 7.
    Bazhenov, N.A.: Effective categoricity for distributive lattices and Heyting algebras. Lobachevskii J. Math. 38(4), 600–614 (2017). Scholar
  8. 8.
    Bazhenov, N.A., Marchuk, M.I.: Degrees of autostability for prime Boolean algebras. Algebra Logic. To appearGoogle Scholar
  9. 9.
    Bazhenov, N.A., Yamaleev, M.M.: Degrees of categoricity of rigid structures. In: Kari, J., Manea, F., Petre, I. (eds.) CiE 2017. LNCS, vol. 10307, pp. 152–161. Springer, Cham (2017). Scholar
  10. 10.
    Chang, C.C., Keisler, H.J.: Model Theory. North-Holland, Amsterdam (1973)zbMATHGoogle Scholar
  11. 11.
    Csima, B.F., Franklin, J.N.Y., Shore, R.A.: Degrees of categoricity and the hyperarithmetic hierarchy. Notre Dame J. Form. Log. 54(2), 215–231 (2013). Scholar
  12. 12.
    Fokina, E., Frolov, A., Kalimullin, I.: Categoricity spectra for rigid structures. Notre Dame J. Form. Log. 57(1), 45–57 (2016). Scholar
  13. 13.
    Fokina, E.B., Harizanov, V., Melnikov, A.: Computable model theory. In: Downey, R. (ed.) Turing’s Legacy: Developments from Turing’s Ideas in Logic, Lect. Notes Logic, vol. 42, pp. 124–194. Cambridge University Press, Cambridge (2014). Scholar
  14. 14.
    Fokina, E.B., Kalimullin, I., Miller, R.: Degrees of categoricity of computable structures. Arch. Math. Log. 49(1), 51–67 (2010). Scholar
  15. 15.
    Fröhlich, A., Shepherdson, J.C.: Effective procedures in field theory. Philos. Trans. Roy. Soc. Lond. Ser. A 248, 407–432 (1956). Scholar
  16. 16.
    Frolov, A.N.: Effective categoricity of computable linear orderings. Algebra Log. 54(5), 415–417 (2015). Scholar
  17. 17.
    Goncharov, S.S., Bazhenov, N.A., Marchuk, M.I.: Index set of linear orderings that are autostable relative to strong constructivizations. J. Math. Sci. 221(6), 840–848 (2017). Scholar
  18. 18.
    Mal’tsev, A.I.: Constructive algebras I. Russ. Math. Surv. 16, 77–129 (1961). Scholar
  19. 19.
    Mal’tsev, A.I.: On recursive abelian groups. Sov. Math. Dokl. 32, 1431–1434 (1962)zbMATHGoogle Scholar
  20. 20.
    Miller, R.: d-computable categoricity for algebraic fields. J. Symb. Log. 74(4), 1325–1351 (2009). Scholar
  21. 21.
    Miller, R., Shlapentokh, A.: Computable categoricity for algebraic fields with splitting algorithms. Trans. Am. Math. Soc. 367(6), 3955–3980 (2015). Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.Novosibirsk State UniversityNovosibirskRussia

Personalised recommendations